Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi I am a new member but have been trolling the site for 2months now and I love it.

It is great to have a forum like this!

I had a sudden breakout of acne about 10 weeks ago, i used the usual Proactive for months and I always had good skin with breakouts at hormonal times only.

Then it got worse, so i got MD Formulations, got worse.

Prescribed Differin - 5 days in i gave up it was so painful on my skin.

Then i started Doxy 50mg tabs x 2 a day, Cetaphil acne cleanser and moisturiser, Clindatech twice a day and Epiduo at night. I am also on Dianne 35.

I am 8 weeks in, so far I have had major break outs, cystic acne, it is all over my lower cheeks and jawline, down my neck. The whiteheads have all mostly come to a head but all the skin is red and inflamed. It is painful in areas and looks really ugly.

I am 31, i definately have hormonal issues and they have been affecting me otherwise for 9 weeks also. I feel it is related but my skin is suffering so much.

It is red, flakey and i have to wear Sheercover to leave the house cause it is that scary looking.

It has been a real punch to my self esteem, i am so far in and i feel i am not getting anywhere.

I keep my skin clean as much as possible, i clean my makeup brushes and lids weekly and never miss a pill.

I am at my wits end and am worried that once this part ends i will have scars to deal with.

How long will it take for me to get back to normal?

Share this post


Link to post
Share on other sites

My guess is that its the birth control that has given you the flare up (given that its spreading beyond your face to your neck - unless you are also using your topicals on your neck?). BCPs can cause initial flare-ups as your hormones are fluctuating. It can take several months to see if it is having a beneficial effect on the acne. Epiduo can also lead to an initial acne flare - retinoids do that to many people, so it could be that the breakout you are getting is due to a combination of the BCP and the Epiduo. In many cases, the flare just means that the product is working to clear out existing acne lesions and is pushing everything to the surface at once. It can take 2-3 months to really know if it is helping or not. Sometimes its really trial and error with acne products to figure out what will work for you. It might take a couple more months before you know whether this regimen is helping or not.

The antibiotics should help with the inflammation - although it does look like you are on a pretty low, submicrobial dose (not a bad thing - it helps reduce the chance that the bacteria becomes resistant to the drug).

Share this post


Link to post
Share on other sites

i started the pill after the break out to help the break out and hormones.

it is very fustrating when it takes so long and i am doing everything right.

thanks for ur reply.

Share this post


Link to post
Share on other sites

I'm sorry you're feeling in a bad spot with regards to your treatment. It is frustrating like mad that there's no quick fix for such an annoying problem!

I have to say though that your progression does sound par for the course with retinoid therapy, as willow suggests above. Please stick it out for at the very least three whole months to see if there'll be a benefit. Keep on doing everything right and you will see the benefits, most likely.

Share this post


Link to post
Share on other sites

oh i will, i refuse to give up because i have come this far.

i think i may be thru thru the worst of it, but who knows.

i am so glad i found this place though, it is so informative.

Share this post


Link to post
Share on other sites
oh i will, i refuse to give up because i have come this far.

i think i may be thru thru the worst of it, but who knows.

i am so glad i found this place though, it is so informative.

Yay! I found this place about 3 years ago. Got clear and have stayed here ever since. :P It is great and helpful.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×